MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TSH REAGENT KIT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TSH REAGENT KIT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number 7K62-35
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a1 - patient identifier: patient 1 and patient 2.Section a2 - age at time of event: patient 1 is 76 years old, patient 2 is above 65 years old.Section a3 - gender: both patient 1 and patient 2 are male.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported falsely decreased architect tsh results on two male patients with osteopenia.Due to persistently low tsh and potential comorbidities, methimazole treatment was initiated.Both patients had normal thyroid uptake and normal i-123 scan (with no iv contrast).The customer stated there was no harm to the patients due to taking methimazole or from the i-123 scan.The following data was provided: customer¿s normal range for tsh: 0.35 iu/ml to 5.0 iu/ml patient 1 (76-year-old male): (b)(6) 2023 architect tsh result = 0.12 iu/ml (low), architect free t4 = normal quest tsh result = 4.98 iu/ml (high) (b)(6) 2023 architect tsh result = 1.49 iu/ml (normal), architect free t4 = 0.4 (low) the patient was intermittently on methimazole from january 2020 through may 2023 with dosage ranging anywhere from 5 to 20 mg daily.Patient 2 (above 65 years of age, male) with a history coronary artery disease.The patient had low architect tsh results for years.On (b)(6), 2023, the patient had a normal tsh and normal ft4 result.However, prohealth and quest tsh results were high.This patient has been atypical clinically and was not symptomatic at that time.(b)(6) architect tsh result = normal, architect free t4 = normal.(b)(6) 2023 prohealth tsh result = 25 (high).(b)(6) 2023 quest tsh result = 31 (high).The patient was intermittently on methimazole since march 2022 with dosage ranging anywhere from 5 to 15 mg daily.No additional impact to patient management was reported.
 
Event or Problem Description
On (b)(6)2023, the customer provided additional information on patient 2.The patient returned on (b)(6)2023 and tsh testing was performed.The following data was provided: patient 2 06jul2023 architect tsh results (undiluted) = 0.10, 0.09, 0.09, 0.10, 0.10 ¿iu/ml architect tsh results (1:5 dilution) = 0.43, 0.41, 0.43, 0.43, 0.43 ¿iu/ml newington (alternate site) tsh result = 0.09 ¿iu/ml.
 
Additional Manufacturer Narrative
Section b5 - describe event or problem: additional information received on (b)(6)2023 and is documented in section b5.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The complaint investigation for falsely decreased architect tsh results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, device history record review, labeling review, and field data review.Return sample testing was also completed using an in-house retained reagent kit.The data and information provided by the customer were reviewed and support the complaint issue.A ticket search by lot indicates the reagent lot is performing as expected for this product.A review of the complaint trending report did not identify any trends for the issue for the product.A review of the device history record did not identify any non-conformances or deviations with the lot number 43034ud00 and complaint issue.The overall performance of the architect tsh reagent was reviewed using field data from customers worldwide.The median population result for lot 43034ud00 is within established limits, indicating that the lot is performing acceptably in the field.A review of labeling was performed and found to sufficiently address the customer¿s issue.An in-house testing was performed for a patient sample returned by the customer.All validity and acceptance criteria were met which demonstrates that the lot is performing acceptably.Additionally, there was no interference observed within the sample.Based on our investigation, no systemic issue or deficiency was identified with the architect tsh reagent, lot number 43034ud00.The following sections have been corrected to reflect the current contact (b)(6): g1-contact office first name g1-contact office last name g1-contact office address 1 g1-contact office city g1-contact office postal code g1-contact office country g1-contact office phone number g1-contact office email g1-contact office fax number.
 
Event or Problem Description
The customer reported falsely decreased architect tsh results on two male patients with osteopenia.Due to persistently low tsh and potential comorbidities, methimazole treatment was initiated.Both patients had normal thyroid uptake and normal i-123 scan (with no iv contrast).The customer stated there was no harm to the patients due to taking methimazole or from the i-123 scan.The following data was provided: customer¿s normal range for tsh: 0.35 iu/ml to 5.0 iu/ml patient 1 (76-year-old male): (b)(6) 2023 architect tsh result = 0.12 iu/ml (low), architect free t4 = normal quest tsh result = 4.98 iu/ml (high) (b)(6) 2023 architect tsh result = 1.49 iu/ml (normal), architect free t4 = 0.4 (low) the patient was intermittently on methimazole from january 2020 through may 2023 with dosage ranging anywhere from 5 to 20 mg daily.Patient 2 (above 65 years of age, male) with a history coronary artery disease.The patient had low architect tsh results for years.On (b)(6) 2023, the patient had a normal tsh and normal ft4 result.However, prohealth and quest tsh results were high.This patient has been atypical clinically and was not symptomatic at that time.(b)(6) 2023 and (b)(6) 2023, architect tsh result = normal, architect free t4 = normal (b)(6) 2023 prohealth tsh result = 25 (high) (b)(6)2023 quest tsh result = 31 (high) the patient was intermittently on methimazole since march 2022 with dosage ranging anywhere from 5 to 15 mg daily.No additional impact to patient management was reported.On (b)(6) 2023, the customer provided additional information on patient 2.The patient returned on (b)(6)2023 and tsh testing was performed.The following data was provided: patient 2 (b)(6) 2023 architect tsh results (undiluted) = 0.10, 0.09, 0.09, 0.10, 0.10 ¿iu/ml architect tsh results (1:5 dilution) = 0.43, 0.41, 0.43, 0.43, 0.43 ¿iu/ml newington (alternate site) tsh result = 0.09 iu/ml.

Brand Name
ARCHITECT TSH REAGENT KIT
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17244183
Report Number3005094123-2023-00165
Device Sequence Number6831263
Product Code JLW
UDI-Device Identifier00380740105969
UDI-Public00380740105969
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K983442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Model Number7K62-35
Device Catalogue Number07K62-35
Device Lot Number43034UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/10/2023
12/22/2023
Initial Report FDA Received Date07/01/2023
Supplement Report FDA Received Date07/19/2023
01/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2000SR INST, 03M74-02, (B)(6); ARC I2000SR INST, 03M74-02, (B)(6); ARC I2000SR INST, 03M74-02, (B)(6)
Patient Age76 YR
Patient SexMale